Alert archive / Utah / Red Flag Warnings in 2020
Red Flag Warning 4, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jun 4, 2020, 12:24 PM MDT for 18 counties in Utah. It took effect at Jun 5, 2020, 12:00 PM MDT. It was in force for 9 hr. 24 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 4, 2020, 12:24 PM MDT (18:24 UTC)
- In effect from
- Jun 5, 2020, 12:00 PM MDT
- Expired
- Jun 5, 2020, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Box Elder County, UT, Carbon County, UT, Davis County, UT, Duchesne County, UT, Emery County, UT, Garfield County, UT, Iron County, UT, Juab County, UT, Kane County, UT, Millard County, UT, Salt Lake County, UT, San Juan County, UT, Sanpete County, UT, Tooele County, UT, Utah County, UT, Washington County, UT, Wayne County, UT
The radar
The Cedar City radar (KICX), 195 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 4:08 PM MDT | TSTM WND GST 61 | 4 Sw Provo, UT | |
| Jun 5, 4:20 PM MDT | TSTM WND GST 58 | 4 Nw Levan, UT | UDOT MESONET STATION - I-15 AT MP 215 LAMPSON CANYON |
| Jun 5, 4:30 PM MDT | TSTM WND GST 60 | 5 E Moroni, UT | SANPETE - AGRIMET MESONET STATION |
| Jun 5, 4:37 PM MDT | TSTM WND GST 64 | 5 Nne Manti, UT | |
| Jun 5, 4:40 PM MDT | TSTM WND GST 69 | 3 Ese Fruitland, UT | |
| Jun 5, 5:04 PM MDT | TSTM WND GST 58 | 2 Sw Leeds, UT | MESONET STATION WRRU1 WHITE REEF. |
| Jun 5, 5:30 PM MDT | TSTM WND DMG | 2 Wnw Aneth, UT | 3 POWER POLES KNOCKED DOWN ACROSS UTAH STATE HIGHWAY 162. SEMI-TRUCK THEN WAS ENTANGLED IN THE DOWNED POWER LINES. |
| Jun 5, 5:41 PM MDT | TSTM WND GST 61 | 4 Sw Provo, UT | |
| Jun 5, 6:00 PM MDT | TSTM WND GST 61 | 3 S Faust, UT | MESONET STATION VRH 3.5 S FAUST (TOOELE). |
| Jun 5, 6:00 PM MDT | NON-TSTM WND GST 61 | 3 S Faust, UT | MESONET STATION VRH 3.5 S FAUST (TOOELE). |
| Jun 5, 6:05 PM MDT | TSTM WND DMG | 10 W Knolls, UT | I-80 MILE POST 30. UDOT REPORTS SEMI TIPPED OVER. CROSSWIND SIGNS WERE ON VIDEO MESSAGE BOARDS. |
| Jun 5, 6:10 PM MDT | TSTM WND DMG | 8 Ese Delle, UT | I-80 MILE POST 77 TO 79 REPORTS OF 3 SEMIS ROLLED OVER. CROSSWIND SIGNS POSTED ON VIDEO MESSAGE BOARD. HIGHWAY RESTRICTED TO HIGH PROFILE VEHICLE. |
| Jun 5, 6:14 PM MDT | TSTM WND GST 59 | 2 Sse Alpine, UT | PLEASANT GROVE RAWS. REPORTED MAX GUST IN THE LAST HOUR, TIME ESTIMATED FROM RADAR. |
| Jun 5, 6:15 PM MDT | TSTM WND GST 58 | 1 E Blanding Muni Arpt, UT | AWOS STATION KBDG BLANDING. |
| Jun 5, 6:15 PM MDT | NON-TSTM WND GST 58 | 1 E Blanding Muni Arpt, UT | AWOS STATION KBDG BLANDING. |
| Jun 5, 6:18 PM MDT | TSTM WND GST 59 | 1 Nne Salt Lake City, UT | |
| Jun 5, 6:18 PM MDT | TSTM WND GST 61 | 3 Ese Bluffdale, UT | |
| Jun 5, 6:18 PM MDT | TSTM WND GST 68 | 16 Wnw Dugway, UT | |
| Jun 5, 6:40 PM MDT | TSTM WND GST 62 | 2 E Sugarhouse, UT | MESONET STATION UTQRY 2.3 E SUGARHOUSE (UTAH DOT). |
| Jun 5, 6:49 PM MDT | TSTM WND GST 68 | 1 Nne Salt Lake City, UT | MESONET STATION EW5685 SALT LAKE CITY. |
| Jun 5, 6:51 PM MDT | TSTM WND GST 58 | 4 Ese Saint George, UT | AWOS STATION KSGU ST GEORGE MUNI AIRPORT. |
| Jun 5, 6:52 PM MDT | TSTM WND GST 64 | 12 Sse Motoqua, UT | MESONET STATION BADU1 BADGER SPRING. |
| Jun 5, 7:05 PM MDT | TSTM WND GST 62 | 4 Nw Magna, UT | MESONET STATION KCC13 3.8 NW MAGNA (KENNECOTT). |
| Jun 5, 7:15 PM MDT | TSTM WND GST 62 | 18 Ese Lakeside, UT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 6.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3432 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
374 WWUS85 KSLC 041824 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 1224 PM MDT Thu Jun 4 2020 UTZ478-492-495-497-050600- /O.UPG.KSLC.FW.A.0004.200605T1800Z-200606T0300Z/ /O.NEW.KSLC.FW.W.0004.200605T1800Z-200606T0300Z/ Salt Lake Desert-Central Utah West Desert- Color Country West Desert-Mojave Desert- 1224 PM MDT Thu Jun 4 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 478...492... 495 AND 497... * AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 495 Color Country West Desert and Fire Weather Zone 497 Mojave Desert. * WINDS...South 15 to 25 mph with gusts 30 to 40 mph possible. * RELATIVE HUMIDITY...As low as 9-15 percent possible. * IMPACTS...Critical fire weather conditions are possible. Any fire starts could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ482-489-494-498-050600- /O.UPG.KSLC.FW.A.0004.200605T1800Z-200606T0300Z/ /O.NEW.KSLC.FW.W.0004.200605T1800Z-200606T0300Z/ Western Uintah Basin-San Rafael Swell-Henry Mountains- Grand Staircase- 1224 PM MDT Thu Jun 4 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 482...489... 494 AND 498... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 9 PM MDT Friday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin... Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 494 Henry Mountains and Fire Weather Zone 498 Grand Staircase. * WINDS...South 10 to 20 mph with gusts 25 to 35 mph possible. * RELATIVE HUMIDITY...As lows as 10-15 percent possible. * IMPACTS...Critical fire weather conditions are possible. Any fire starts could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
4 follow-up statements
488 WWUS85 KSLC 050403 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 1003 PM MDT Thu Jun 4 2020 UTZ478-492-495-497-051200- /O.CON.KSLC.FW.W.0004.200605T1800Z-200606T0300Z/ Salt Lake Desert-Central Utah West Desert- Color Country West Desert-Mojave Desert- 1003 PM MDT Thu Jun 4 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 478...492...495 AND 497... * AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 495 Color Country West Desert and Fire Weather Zone 497 Mojave Desert. * WINDS...South 15 to 25 mph with gusts 30 to 40 mph possible. * RELATIVE HUMIDITY...As low as 9-15 percent possible. * IMPACTS...Critical fire weather conditions are possible. Any fire starts could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ482-489-494-498-051200- /O.CON.KSLC.FW.W.0004.200605T1800Z-200606T0300Z/ Western Uintah Basin-San Rafael Swell-Henry Mountains- Grand Staircase- 1003 PM MDT Thu Jun 4 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 482...489...494 AND 498... * AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin... Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 494 Henry Mountains and Fire Weather Zone 498 Grand Staircase. * WINDS...South 10 to 20 mph with gusts 25 to 35 mph possible. * RELATIVE HUMIDITY...As lows as 10-15 percent possible. * IMPACTS...Critical fire weather conditions are possible. Any fire starts could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
069 WWUS85 KSLC 050958 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 358 AM MDT Fri Jun 5 2020 UTZ478-492-495-497-052200- /O.CON.KSLC.FW.W.0004.200605T1800Z-200606T0300Z/ Salt Lake Desert-Central Utah West Desert- Color Country West Desert-Mojave Desert- 358 AM MDT Fri Jun 5 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ALONG WITH ISOLATED DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 478...492...495 AND 497... * AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 495 Color Country West Desert and Fire Weather Zone 497 Mojave Desert. * WINDS...South 15 to 25 mph with gusts 30 to 40 mph possible. * RELATIVE HUMIDITY...As low as 9-15 percent possible. * THUNDERSTORMS...Isolated dry thunderstorms are expected this afternoon with strong and erratic outflow winds. * IMPACTS...Critical fire weather conditions are expected. Any fire starts could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ482-489-494-498-052200- /O.CON.KSLC.FW.W.0004.200605T1800Z-200606T0300Z/ Western Uintah Basin-San Rafael Swell-Henry Mountains- Grand Staircase- 358 AM MDT Fri Jun 5 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ALONG WITH WIDELY SCATTERED DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 482...489...494 AND 498... * AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin... Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 494 Henry Mountains and Fire Weather Zone 498 Grand Staircase. * WINDS...South 10 to 20 mph with gusts 25 to 35 mph possible. * RELATIVE HUMIDITY...As lows as 10-15 percent possible. * THUNDERSTORMS...Widely scattered dry thunderstorms are expected this afternoon with strong and erratic outflow winds. * IMPACTS...Critical fire weather conditions are possible. Any fire starts could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
803 WWUS85 KSLC 052002 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 202 PM MDT Fri Jun 5 2020 UTZ478-492-495-497-060300- /O.CON.KSLC.FW.W.0004.000000T0000Z-200606T0300Z/ Salt Lake Desert-Central Utah West Desert- Color Country West Desert-Mojave Desert- 202 PM MDT Fri Jun 5 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 478... 492...495 AND 497... * AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 495 Color Country West Desert and Fire Weather Zone 497 Mojave Desert. * WINDS...South 15 to 25 mph with gusts 30 to 40 mph possible. * RELATIVE HUMIDITY...As low as 9-15 percent possible. * THUNDERSTORMS...Isolated dry thunderstorms are expected this afternoon with strong and erratic outflow winds. * IMPACTS...Critical fire weather conditions are expected. Any fire starts could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ482-489-494-498-060300- /O.CON.KSLC.FW.W.0004.000000T0000Z-200606T0300Z/ Western Uintah Basin-San Rafael Swell-Henry Mountains- Grand Staircase- 202 PM MDT Fri Jun 5 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 482... 489...494 AND 498... * AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin... Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 494 Henry Mountains and Fire Weather Zone 498 Grand Staircase. * WINDS...South 10 to 20 mph with gusts 25 to 35 mph possible. * RELATIVE HUMIDITY...As lows as 10-15 percent possible. * THUNDERSTORMS...Widely scattered dry thunderstorms are expected this afternoon with strong and erratic outflow winds. * IMPACTS...Critical fire weather conditions are possible. Any fire starts could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
432 WWUS85 KSLC 060232 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 832 PM MDT Fri Jun 5 2020 UTZ478-492-495-497-060345- /O.EXP.KSLC.FW.W.0004.000000T0000Z-200606T0300Z/ Salt Lake Desert-Central Utah West Desert- Color Country West Desert-Mojave Desert- 832 PM MDT Fri Jun 5 2020 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 478...492... 495 AND 497... Gusty winds will gradually taper off and relax into the overnight hours, along with increasing humidity values across the area. The Red Flag Warning will be allowed to expire at 9 pm. $$ UTZ482-489-494-498-060345- /O.EXP.KSLC.FW.W.0004.000000T0000Z-200606T0300Z/ Western Uintah Basin-San Rafael Swell-Henry Mountains- Grand Staircase- 832 PM MDT Fri Jun 5 2020 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 482...489... 494 AND 498... Gusty winds will gradually taper off and relax into the overnight hours, along with increasing humidity values across the area. The Red Flag Warning will be allowed to expire at 9 pm. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jun 4, 3:07 AM MDT, 9 hours 17 minutes earlier.
Area forecast discussion, Jun 4, 3:07 AM MDT, 9 hours 17 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
307 AM MDT Thu Jun 4 2020
.SYNOPSIS...A ridge of high pressure will build over the Great
Basin today, then shift eastward on Friday. The first in a series
of Pacific storm systems will cross the area from the southwest
late Friday into Saturday. This first storm will be followed by a
substantially colder storm system Sunday into Monday.
&&
.SHORT TERM(Through 00Z Saturday)...A ridge of high pressure
is centered over northern Mexico this morning, with the ridge
extending northward into Arizona and New Mexico. Upstream, a
cutoff low is in place off the coast of southern California.
North of these features, a zonal flow aloft extended across the
Great Basin. Some high level cloudiness persisted across northern
Utah into southwest Wyoming, as well as over central Utah in an
area of decaying shower activity.
The ridge of high pressure will build over the region today,
though enough moisture remains, with precipitable water values
around a half an inch, for some isolated convective activity to
develop this afternoon as air mass destabilizes. While any
convection will be focused over the mountains, an eastward drift
over valley locations will be possible. Any rainfall accumulations
will be very light in nature. With warm temperatures aloft, high
temperatures will trend warmer.
The low pressure system off the coast of California will swing
inland on Friday, with the first in a series of upper level
disturbances ejecting northeastward and into the forecast area
during the late afternoon hours. A southerly flow ahead of this
system will draw moisture northward, with precipitable water
values increasing to three quarters of an inch over southern and
eastern Utah. Despite marginal air mass destabilization, enough
moisture present to justify chance probabilities for showers and
thunderstorms during the afternoon hours. With an increasing flow
aloft and bulk shear values of 35 to 45 knots, any storms that do
materialize will be capable of producing gusty winds. A few
storms may produce small hail and heavy rain as well.
.LONG TERM(After 00Z Saturday)...Bulk of the long term forecast
will focus on the unsettled weather expected across Utah beginning
Friday and lasting into Monday.
The focus over the last couple of forecast cycles has been the track
and arrival time of the closed low off the southern California
coast.
As we progress into the latter portions of Friday evening, the
moisture plume will continue to spread north across Utah and with
the arrival of the better upper level support, the main concern
will be for widespread rain to develop with pockets of heavy
downpours mixed in by any leftover convective activity, yielding
to a potential for flash flooding in flood prone areas.
By Saturday morning, models are again in agreement of a negative-
tilt shortwave trough moving through Utah. This trough will have an
abundance of moisture available and with continued upper level
divergence in place, widespread rain should be ongoing, mainly
across the eastern half of Utah, including the Wasatch Back and
southwestern Wyoming where the bulk of the higher PWAT and IVT
values will be located. This initial round of rain with this current
tack of the trough axis, puts the SLC valley just on the western
edge of the heaviest precipitation. Some accumulating rainfall
will be possible across the SLC valley corridor but totals will be
much lower than locations to the south and east.
This first trough should be clear of Utah by the afternoon and Utah
will be placed between the exiting trough and the next storm system
coming out of the Pacific Northwest and a drying trend will occur
from the southwest to the northeast. This next storm feature will
bring two additional rounds of accumulating rain across northern
Utah. The first round of precipitation will arrive with the push of
a strong cold front from the northwest, with precipitation forming
ahead and along the frontal boundary. The second around of
precipitation develops as the H7 trough axis swings through on
Monday. Both rounds of precipitation will focus around the SLC and
Cache valleys where storm total accumulations could approach 1" in
some locations. This H7 axis will also bring a surge of cold air
that will trigger some snow showers across the northern Wasatch
Monday morning. Snow levels should drop to around 6300 feet Monday
morning. Temperatures will respond with this flux of colder air,
by dropping rapidly from previous day highs which saw temperatures
in the 80s to lower 90s, to highs on Monday dropping into the 60s
with some locations even seeing highs on Tuesday struggle to get
out of the 50s. These cooler temperatures won't last long as
ridging will quickly build in behind the exiting trough and
temperatures begin to rebound back into the 70s by Wednesday.
&&
.AVIATION...VFR conditions will prevail at KSLC through the valid
TAF period. Light southeast drainage winds will switch to a
northwest lake breeze around 18Z.
&&
.FIRE WEATHER...A ridge of high pressure will maintain generally
dry and warm conditions across the forecast area through Friday
morning, though enough moisture will be present for some isolated
convection this afternoon and evening, with isolated dry
thunderstorms a possibility.
A low pressure system will eject across Utah late Friday through
Saturday. Ahead of this low, southerly winds will increase with
still very dry conditions in place across the state, which may
produce critical fire weather conditions Friday afternoon and
evening. Confidence on the winds reaching criteria is high, while
confidence on minimum relative humidity criteria is still medium,
as there is some uncertainty with how quickly the moisture
associated with the low pressure system will move in from the
south Friday afternoon and evening. However, confidence overall is
high enough to warrant a Fire Weather Watch at this time. Given
some increase in moisture and support from an initial mid level
disturbance lifting into the region, late Friday afternoon
thunderstorms with gusty winds will be possible.
Beneficial rains are expected for much of the region for Friday
night and Saturday, with the most significant amounts over
southern and eastern Utah.
A second storm system will bring another round of precipitation
for southwest Wyoming and northern and central Utah from Sunday
into Monday. Temperatures will be noticeably cooler across the
region.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Fire Weather Watch from Friday afternoon through Friday evening
for UTZ478-482-489-492-494-495-497-498.
WY...None.
&&
SHORT TERM...Barjenbruch
LONG TERM...Woodward
AVIATION...Barjenbruch
FIRE WEATHER...Barjenbruch
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Jun 4, 4:24 AM MDT, 8 hours before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 424 AM MDT Thu Jun 4 2020 UTZ001>016-019>021-517-518-WYZ021-051030- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 424 AM MDT Thu Jun 4 2020 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Isolated dry thunderstorms are expected today, primarily over mountain locations. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Critical fire weather conditions due to gusty south winds and low relative humidities are possible Friday afternoon and evening. With increasing moisture and an approaching trough of low pressure, there will be a chance for late afternoon and evening thunderstorms on Friday. The stronger storms may produce gusty winds, small hail, and heavy rain. As the trough of low pressure crosses the region, showers and thunderstorms will be likely over much of the forecast area Friday night and Saturday, with a few storms capable of producing heavy rain. A second storm system will will bring another round of precipitation to southwest Wyoming and the northern and central portions of Utah Sunday into Monday, with snow possible for the mountains and mountain valleys. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
Nearby
Red Flag Warnings in Utah, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.